A woman can stop taking the pill at any time, even halfway through the pack. However, what effects does it have on the body and on fertility? The contraceptive pill overwrites the menstrual cycle and, when it fails, there is the risk of incurring problems of various kinds.
Contraceptives such as the pill use hormones to regulate the menstrual cycle, so as to prevent ovulation. By interrupting your mid-month intake, you risk increasing the risk of unplanned pregnancies. This happens even when switching from one hormonal contraceptive method to another. In order not to frustrate the effects of the pill, the month should be concluded before starting another drug.
Interrupting the contraceptive pill in advance can also have physical consequences. Sudden hormonal change may:
- anticipate or delay menstruation;
- cause the typical symptoms of premenstrual syndrome;
- cause sudden mood changes, anxiety and depression;
- bringing back problems that the contraceptive pill blocked, such as acne and ovarian cysts.
What really matters, however, is the time it takes for natural hormones to resume normal functioning. In the worst cases, it can take up to 3 months for the menstrual cycle to return to normal. On the other hand, 98.9% of women return to ovulate normally within 90 days. In any case, gynecologists recommend that you always talk to your doctor before you stop taking the pill. Above all, they advise ending the current month so as not to exacerbate some of the problems mentioned above.